Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 121, NWS Wakefield, VA

July 17, 20214 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 17, 2021, 7:13 PM EDT for 4 counties in Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2021, 7:13 PM EDT (23:13 UTC)
Expired
Jul 17, 2021, 8:00 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brunswick County, VA, Dinwiddie County, VA, Lunenburg County, VA, Nottoway County, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:20 PM EDTTSTM WND DMG3 Wsw Bacons Fork, VATREE DOWN AT INTERSECTION OF ST JOHNS CHURCH RD AND MANSON RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WUUS51 KAKQ 172313
SVRAKQ
VAC025-053-111-135-180000-
/O.NEW.KAKQ.SV.W.0121.210717T2313Z-210718T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
713 PM EDT Sat Jul 17 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lunenburg County in south central Virginia...
  Southeastern Nottoway County in south central Virginia...
  Southwestern Dinwiddie County in south central Virginia...
  Northern Brunswick County in south central Virginia...

* Until 800 PM EDT.

* At 712 PM EDT, a severe thunderstorm was located near Dundas, or
  near Kenbridge, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near,
  Dundas around 720 PM EDT.
  Alberta around 730 PM EDT.
  Fort Pickett around 735 PM EDT.
  McKenney around 750 PM EDT.
  Dinwiddie and Dewitt around 800 PM EDT.

Other locations impacted by this severe thunderstorm include Bacons
Fork, Cochran, Gills Corner, Rawlings, Barrows Store, Forkland,
Wharfs Store, Darvills, Lafoon Corner and Ordsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3719 7780 3719 7775 3722 7770 3701 7750
      3678 7805 3680 7810 3679 7812 3691 7822
TIME...MOT...LOC 2312Z 237DEG 30KT 3688 7808 

HAIL...0.75IN
WIND...60MPH
 
$$

SEYMOUR
2 follow-up statements
343 
WWUS51 KAKQ 172332
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
732 PM EDT Sat Jul 17 2021

VAC025-053-111-135-180000-
/O.CON.KAKQ.SV.W.0121.000000T0000Z-210718T0000Z/
Lunenburg VA-Nottoway VA-Dinwiddie VA-Brunswick VA-
732 PM EDT Sat Jul 17 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LUNENBURG...SOUTHEASTERN NOTTOWAY...SOUTHWESTERN
DINWIDDIE AND NORTHERN BRUNSWICK COUNTIES...

At 732 PM EDT, a severe thunderstorm was located 7 miles southeast of
Fort Pickett, or 7 miles west of McKenney, moving northeast at 35
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  McKenney around 745 PM EDT.
  Dewitt around 755 PM EDT.
  Dinwiddie around 800 PM EDT.

Other locations impacted by this severe thunderstorm include Bacons
Fork, Cochran, Gills Corner, Rawlings, Barrows Store, Forkland,
Wharfs Store, Darvills, Lafoon Corner and Ordsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3719 7780 3719 7775 3722 7770 3701 7750
      3678 7805 3680 7810 3679 7812 3691 7822
TIME...MOT...LOC 2332Z 238DEG 32KT 3697 7786 

HAIL...0.75IN
WIND...60MPH
 
$$

SEYMOUR
999 
WWUS51 KAKQ 172356
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
756 PM EDT Sat Jul 17 2021

VAC025-053-111-135-180006-
/O.EXP.KAKQ.SV.W.0121.000000T0000Z-210718T0000Z/
Lunenburg VA-Nottoway VA-Dinwiddie VA-Brunswick VA-
756 PM EDT Sat Jul 17 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUNENBURG...
SOUTHEASTERN NOTTOWAY...SOUTHWESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES WILL EXPIRE AT 800 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3719 7780 3719 7775 3722 7770 3701 7750
      3678 7805 3680 7810 3679 7812 3691 7822
TIME...MOT...LOC 2356Z 237DEG 30KT 3707 7767 

$$

SEYMOUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:58 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 17, 3:58 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
358 PM EDT Sat Jul 17 2021

.SYNOPSIS...
A weak cold front slowly moves through the local area tonight,
and settles near the Virginia North Carolina border Sunday into
Monday bringing chances of mainly afternoon and evening showers
and thunderstorms. Drier conditions arrive by Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 355 PM EDT Saturday...

High pressure is centered well off the Southeast coast this
afternoon, with low pressure and an associated cold front over
the upper Ohio Valley and western slopes of the Appalachians.
Showers and thunderstorms are developing along a lee-side trough
over the Piedmont. Temperatures this afternoon are 90-95F with
dewpoints in the low/mid 70s. MLCAPE values range from
1500-2500J/kg across the region. A few stronger updrafts are
developing given the moisture rich surface airmass and deep
instability. However, these updrafts are short-lived given a
lack of deep layer shear (less than 20kt). Instability lingers
into this evening and high-res models suggest convection will
become more cold pool driven and linger into the late evening
and early overnight hours. A low severe risk continues (mainly
for damaging wind gusts) late this afternoon and early evening,
before diminishing later this evening. PoPs diminish overnight,
although a few lingering showers and perhaps a tstm could linger
over SE VA and NE NC. Warm and humid tonight with lows in the
upper 60s to mid 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 355 PM EDT Saturday...

The aforementioned cold front will approach from the NW Sunday
morning and will be weakening at the same time. By afternoon,
the boundary is expected to settle into central VA.
Showers/tstms are expected to develop Sunday afternoon and
linger into the evening, especially across southern VA and NE
NC. Forecast PoPs are mainly 30-60% as there remains some
uncertainty with respect to convective coverage. Brief heavy
rain is possible with any storms, but the risk for flooding is
low. Showers and a few embedded tstms could linger overnight,
but coverage and intensity should wane during the overnight
hours. Highs Sunday range from the mid 80s to around 90F, with
lows Sunday night in the mid 60s to low 70s.

The front lingers over the area Monday, before pushing farther
SE Monday night into Tuesday as weak high pressure builds in
from the NW. PoPs Monday range from 20-30% N to 60-70% S. Again,
heavy rain will accompany showers/tstms, but there is not
enough confidence with regard to coverage for a widespread
flooding risk. A drier airmass arrives from the NW Monday night
and spreads across the area Tuesday. Highs Monday range from
around 80F S with clouds and occasional showers/tstms, to the
mid 80s N. Lows Monday night range from the mid 60s to around
70F. Highs Tuesday range from the mid to upper 80s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 355 PM EDT Saturday...

A cold front approaches from the north Wednesday into Wednesday
night, before weak high pressure builds in from the north
Thursday. There is only a minimal chc of showers/tstms with
this front Wednesday afternoon and evening. Another weak cold
front moves through Friday and Friday night with a another chc
of showers/tstms. Weak high pressure builds into the area
Saturday.

Highs will be seasonal and range from the upper 80s to around
90F Wednesday to Saturday. Lows will range from the mid 60s to
around 70F Tuesday through Friday nights.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 200 PM EDT Saturday...

High pressure is centered well off the Southeast coast as of
18z, with low pressure and an associated cold front over the
upper Ohio Valley and western slopes of the Appalachians.
Locally, SCT CU are developing with bases of 4-5kft along with a
SW wind of 8-12kt and occasional gusts to ~20kt. Showers/tstms
are developing in vicinity of a lee-side trough, and this
activity is expected to slowly push eastward through the late
afternoon and evening. At this time showers/tstms are expected
to approach RIC around and after 22z, and around and after 00z
for SBY, and after 03z for PHF/SBY, with a lesser chc and mainly
after 06z for ECG. Any showers/tstms have the potential to
produce strong wind gusts with IFR/LIFR vsby possible in heavy
rain. The cold front is expected to settle into southern VA/NE
NC by Sunday. Therefore, additional showers/tstms are expected
Sunday, especially across southern VA and NE NC.

Flight restrictions are possible Sunday night and Monday as the
cold front lingers near the VA/NC border bringing cloud cover
and periodic chances of showers and tstms. Drier conditions
arrive by midweek as high pressure builds into the area.

&&

.MARINE...
As of 130 PM EDT Saturday...

A slow moving cold front will approach the area from the NW
late tonight, then slowly move across the waters late Sunday
through Mon morning. SW winds will average around 15kt for the
Bay/Rivers/Currituck Sound through tonight and 15-20 kt for the
coastal waters. Waves 1-3 ft...seas 2-4 ft...maybe 5 ft out at
or past 20 nm. Lowering SSW winds on Sun, which should become
WSW or W for a while across the northern waters Sunday
evening/night as the front washes out. With the front
weakening/dissipating on Monday, expect generally SSW winds aob
10 kt. Waves 1-2 ft; seas 2-3 ft. Benign boating conditions
expected Tuesday through the end of next week with the next
potential for a cold front passage late Wednesday or Thursday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/RMM
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...AJZ/RMM
AVIATION...AJZ
MARINE...JDM
Hazardous weather outlook, Jul 17, 4:27 AM EDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
427 AM EDT Sat Jul 17 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-180830-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
427 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Heat index values around 100 to 104 degrees are expected this
afternoon. In addition, scattered storms are expected late this
afternoon into early tonight. A few storms may be severe and pose a
risk of damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 17, 3:55 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     3 N TABSCOTT            37.90N 78.06W
07/17/2021                   GOOCHLAND          VA   911 CALL CENTER

            TREE DOWN AT WHITESELL RD AND BROAD ST.

&&

JM
Special weather statement, Jul 17, 4:02 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sat Jul 17 2021

VAZ510-511-172045-
Western Hanover-Eastern Louisa-
402 PM EDT Sat Jul 17 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN LOUISA
COUNTY...

At 402 PM EDT, a thunderstorm with heavy rain was located near
Mineral, moving northeast at 30 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Mineral, Bumpass, Pendleton, Beaverdam, Fredericks Hall, Apple Grove
and Cuckoo.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3801 7798 3809 7782 3808 7781 3808 7779
      3805 7777 3805 7775 3802 7775 3803 7773
      3801 7772 3799 7764 3797 7763 3796 7762
      3795 7762 3784 7793 3797 7801
TIME...MOT...LOC 2002Z 247DEG 26KT 3794 7788

JM
Special weather statement, Jul 17, 6:02 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT Sat Jul 17 2021

VAZ512>516-172230-
Eastern Hanover-Western Chesterfield-Western Henrico (Including the
City of Richmond)-Eastern Henrico-Eastern Chesterfield (Including
Col. Heights)-
602 PM EDT Sat Jul 17 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
CHESTERFIELD AND CENTRAL HENRICO COUNTIES AND THE CITY OF RICHMOND...

At 601 PM EDT, a thunderstorm with heavy rain was located over
Virginia Commonwealth University, moving northeast at 30 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Highland Springs, Virginia Commonwealth University, University Of
Richmond, Mechanicsville, Bensley, East Highland Park, Lakeside,
Chesterfield Court House, Bellwood, Glen Allen, Chesterfield,
Richmond Heights, Montrose, Sandston, Richmond International and Fair
Oaks.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3768 7744 3764 7742 3765 7739 3753 7724
      3736 7753 3747 7761
TIME...MOT...LOC 2201Z 244DEG 30KT 3751 7743

44
Special weather statement, Jul 17, 6:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
627 PM EDT Sat Jul 17 2021

VAZ083-512-516>519-172300-
Eastern Hanover-Western King and Queen-New Kent-Western King
William-Eastern King William-Eastern Henrico-
627 PM EDT Sat Jul 17 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN NEW
KENT...EAST CENTRAL HENRICO...SOUTHEASTERN HANOVER AND SOUTHWESTERN
KING WILLIAM COUNTIES...

At 626 PM EDT, a thunderstorm with heavy rain was located near
Highland Springs, moving east at 40 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
New Kent, King William, Talleysville, Highland Springs,
Mechanicsville, Tunstall, Manquin, Bottoms Bridge, East Highland
Park, Elko, Cohoke, Sandston, Westwood, Richmond International, Fair
Oaks, Palls, Cooke, Wrights Corner, Central Garage and Orapax Farms.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3774 7699 3773 7701 3772 7701 3771 7700
      3771 7697 3753 7689 3747 7714 3747 7716
      3749 7716 3748 7717 3749 7718 3746 7719
      3744 7729 3760 7739 3781 7702
TIME...MOT...LOC 2226Z 247DEG 38KT 3755 7727

44
Special weather statement, Jul 17, 6:36 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
636 PM EDT Sat Jul 17 2021

VAZ067-068-080-513-514-172315-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield
(Including Col. Heights)-
636 PM EDT Sat Jul 17 2021

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
CHESTERFIELD...EASTERN NOTTOWAY...NORTHERN DINWIDDIE AND SOUTHEASTERN
AMELIA COUNTIES...

At 636 PM EDT, a thunderstorm with heavy rain was located over
Spainville, or 7 miles northeast of Blackstone, moving northeast at
35 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Mannboro, Wilsons, Spainville, Fort Pickett, Sutherland, North
Wellville, Winterpock, Earls, Ammon, Petersburg Airport, Church Road,
Wellville, Five Forks, Walkers, Hebron, Ford, Clay Store, Blackstone
Airport, Pattersons Store and Dominy Corner.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3704 7795 3721 7803 3740 7768 3716 7748
TIME...MOT...LOC 2236Z 247DEG 34KT 3716 7791

44
Special weather statement, Jul 17, 7:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
701 PM EDT Sat Jul 17 2021

VAZ065>068-079>082-513-514-516-172345-
Lunenburg-Mecklenburg-Nottoway-Charles City-Western
Chesterfield-Prince George-Dinwiddie-Amelia-Eastern
Henrico-Brunswick-Eastern Chesterfield (Including Col. Heights)-
701 PM EDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
NOTTOWAY...DINWIDDIE...CHESTERFIELD...SOUTHEASTERN MECKLENBURG...
SOUTHEASTERN LUNENBURG...NORTHWESTERN CHARLES CITY...NORTHWESTERN
PRINCE GEORGE...SOUTHEASTERN HENRICO...SOUTHEASTERN AMELIA AND
BRUNSWICK COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...

At 700 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Chesterfield Court House to near
Boydton. Movement was east at 35 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of over 1 inch are possible with these storms.

Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, South Hill,
Blackstone, Lawrenceville, Kenbridge, McKenney, Brodnax, Chester,
Mannboro, Fort Lee, Virginia State University, Prince George,
Brunswick, La Crosse, Alberta, Bellwood and Dewitt.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3746 7770 3745 7711 3743 7705 3689 7759
      3687 7764 3690 7765 3689 7766 3682 7766
      3655 7793 3654 7847
TIME...MOT...LOC 2300Z 255DEG 28KT 3733 7754 3670 7830

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:14 PM EDTSpecial Weather StatementAKQFluvanna, Louisa46 min
Jul 17, 2:39 PM EDTSpecial Weather StatementAKQPrince Edward51 min
Jul 17, 2:58 PM EDTSpecial Weather StatementAKQFluvanna, Louisa47 min
Jul 17, 3:24 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa36 min
Jul 17, 3:36 PM EDTSpecial Weather StatementAKQAmelia, Nottoway, Prince Edward24 min
Jul 17, 4:02 PM EDTSpecial Weather StatementAKQLouisa43 min
Jul 17, 6:02 PM EDTSpecial Weather StatementAKQCity of Richmond28 min
Jul 17, 6:27 PM EDTSpecial Weather StatementAKQKing William, New Kent33 min
Jul 17, 6:36 PM EDTSpecial Weather StatementAKQDinwiddie39 min
Jul 17, 7:01 PM EDTSpecial Weather StatementAKQBrunswick, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights, City of Hopewell and 1 more44 min
Jul 17, 7:24 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Henrico, City of Colonial Heights51 min
Jul 17, 7:33 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland42 min
Jul 17, 7:50 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.